# SDR JIKA2012121801

- Difficulty date: December 14, 2012
- Submitted: December 18, 2012
- Operation: Air carrier
- Aircraft: N134PM
- Make and model: Beech B-99
- Aircraft serial: U34
- Aircraft time: 44,434 hours, 22,942 cycles
- Engine: Pwa PT6A28
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Left
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, B
- Precautionary procedure: E, A

## Discrepancy

DURING FLIGHT BETWEEN KHWD AND KBUR AT CRUISE ALTITUDE THE PILOT REPORTED THAT THE LEFT ENGINE SUDDENLY LOST POWER WITH NO WARNING OR NEGATIVE TRENDING INDICATIONS.  ENGINE SPONTANEOUSLY STARTED SMOKING AND FLASHES OF LIGHT OF WHAT APPEARED TO BE SPARKS OR FIRE WERE VISIBLE OUT THE EXHAUST PIPE.  THE PILOT CONFIRMED THAT THE LEFT ENGINE WAS FAILING AND INITIATED AN IN-FLIGHT ENGINE SHUTDOWN PER AMF EMERGENCY PROCEDURES CHECKLIST, DECLARED AN EMERGENCY WITH LA CENTER AND WAS VECTORED TO KBFL AIRPORT.  PILOT LANDED VFR AT KBFL AIRPORT WITH NO OTHER COMPLICATIONS.  AMF MAINTENANCE IS CURRENTLY CHANGING THE LEFT ENGINE; ADDITIONAL INFORMATION TO FOLLOW CONCERNING CAUSE OF ENGINE FAILURE.
